Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 16, 2006, 5:29 AM EST for 23 counties in Michigan. It took effect at Feb 16, 2006, 10:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 5:29 AM EST (10:29 UTC)
- In effect from
- Feb 16, 2006, 10:00 PM EST
- Expired
- Feb 17, 2006, 4:04 AM EST
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 161029 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 529 AM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED TONIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM WILL PASS ACROSS SOUTHEAST LOWER MICHIGAN THIS EVENING THEN INTO ONTARIO CANADA AFTER MIDNIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS LOW PRESSURE SYSTEM... WITH GUSTS TO 50 MPH POSSIBLE. MIZ064>067-071>074-161830- /O.NEW.KGRR.WI.Y.0002.060216T2300Z-060217T1100Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 529 AM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MEADE NJJ
5 follow-up statements
000 WWUS73 KGRR 161549 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1049 AM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED TONIGHT... .A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER MISSOURI AT 10 AM THIS MORNING WILL TRACK ACROSS GRAND RAPIDS THIS EVENING TO NORTH OF LONDON ONTARIO FRIDAY MORNING. NORTHWEST WINDS WILL INCREASE BEHIND THIS STORM SYSTEM...GUSTS NEAR 50 MPH ARE POSSIBLE. MIZ064>067-071>074-170000- /O.CON.KGRR.WI.Y.0002.060216T2300Z-060217T1100Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 1049 AM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM BEST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WDM
000 WWUS73 KGRR 162047 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED TONIGHT... .A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHWEST MICHIGAN WILL TRACK EAST OF THE AREA THIS EVENING. NORTHWEST WINDS WILL INCREASE BEHIND THIS STORM SYSTEM...GUSTS NEAR 50 MPH ARE POSSIBLE OVERNIGHT. MIZ046-050>052-056>059-170500- /O.EXB.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS 347 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THESE WINDS COULD CAUSE ICE COVERED TREES LIMBS TO FALL. THE FALLING LIMBS MAY CAUSE SCATTERED POWER OUTAGES. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ064>067-071>074-170500- /O.EXT.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 347 PM EST THU FEB 16 2006 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. THESE WINDS COULD CAUSE ICE COVERED TREES LIMBS TO FALL. THE FALLING LIMBS MAY CAUSE SCATTERED POWER OUTAGES. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK WDM
000 WWUS73 KGRR 170238 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 938 PM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED TONIGHT... .A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHERN LAKE HURON THIS EVENING...WILL CONTINUE TO TRACK EAST OF THE AREA THROUGH TONIGHT. NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT TONIGHT...AND GUSTS NEAR 50 MPH ARE POSSIBLE. MIZ037>040-043>045-171045- /O.EXA.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS 938 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK SATURDAY MORNING. THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS... TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ046-050>052-056>059-171045- /O.CON.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS 938 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK SATURDAY MORNING. THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS... TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ064>067-071>074-171045- /O.CON.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 938 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. WINDS ARE THEN EXPECTED TO DIMINISH AROUND DAYBREAK SATURDAY MORNING. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
000 WWUS73 KGRR 170247 CCA NPWGRR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 941 PM EST THU FEB 16 2006 ...STRONG WINDS EXPECTED TONIGHT... .A VERY STRONG AND STRENGTHENING STORM...CENTERED OVER SOUTHERN LAKE HURON THIS EVENING...WILL CONTINUE TO TRACK EAST OF THE AREA THROUGH TONIGHT. NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY AFTER MIDNIGHT TONIGHT...AND GUSTS NEAR 50 MPH ARE POSSIBLE. MIZ037>040-043>045-171100- /O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS 941 PM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK FRIDAY MORNING. THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS... TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ046-050>052-056>059-171100- /O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON- INCLUDING THE CITIES OF...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS 941 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH AFTER MIDNIGHT TONIGHT. THESE WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...BEFORE DIMINISHING AROUND DAYBREAK FRIDAY MORNING. THESE WINDS COULD CAUSE ADDITIONAL ICE COVERED TREE LIMBS... TREES...AND POWER LINES TO FALL. ADDITIONAL POWER OUTAGES ARE POSSIBLE. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ064>067-071>074-171100- /O.COR.KGRR.WI.Y.0002.060217T0300Z-060217T1100Z/ ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE... LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 941 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS EVENING AND CONTINUE DURING THE OVERNIGHT HOURS. WINDS ARE THEN EXPECTED TO DIMINISH AROUND DAYBREAK FRIDAY MORNING. THE EXPECTED STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NJJ
000 WWUS73 KGRR 170904 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 AM EST FRI FEB 17 2006 MIZ037>040-043>046-050>052-056>059-064>067-071>074-171015- /O.CAN.KGRR.WI.Y.0002.000000T0000Z-060217T1100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 404 AM EST FRI FEB 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL REMAIN GUSTY EARLY THIS MORNING...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. WIND GUSTS UP TO 40 MPH REMAIN POSSIBLE THROUGH DAYBREAK...BEFORE DIMINISHING. $$ NJJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:00 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 16, 5:00 AM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 500 AM EST THU FEB 16 2006 .SHORT TERM... LATEST SFC ANALYSIS THIS MORNING CONTINUES TO SHOW THE BAROCLINIC ZONE THAT IS THE MAIN FOCUS OF THE WINTER STORM THAT IS IN PROGRESS CURRENTLY DRAPED ACROSS CENTRAL IN AND NRN OH AS OF 08Z THIS MORNING. RADAR AND SATELLITE IMAGERY SHOW THE FIRST WAVE THAT BROUGHT PCPN TO THE CWFA LATE LAST EVENING AND EARLY THIS MORNING IS CURRENTLY DEPARTING THE AREA. LIGHT AND SPOTTY PCPN IS ONGOING...WITH SOME AREAS BETWEEN INTERSTATE 94 AND INTERSTATE 96 EXPERIENCING LIGHT FREEZING DRIZZLE/FREEZING RAIN ALONG WITH SOME SNOW. THIS IS OCCURRING AS SFC TEMPS HAVE WET BULB COOLED DOWN TO AND JUST BELOW FREEZING AND THE ABOVE FREEZING LAYER ALOFT IS NOW BEGINNING TO MOVE OVERHEAD. IN ADDITION...DEEP MOISTURE IS LACKING SOMEWHAT AND ICE CRYSTAL GROWTH IS NOT ABLE TO OCCUR. ALL PCPN ALONG INTERSTATE 94 IS CURRENTLY LIQUID WITH TEMPS AND DEW POINTS SUFFICIENTLY ABOVE FREEZING. THROUGH THE COURSE OF THE DAY...THE MELTING LAYER ALOFT WILL SLOWLY CREEP NORTHWARD OVER MOST OF THE CWFA. AS THIS IS OCCURRING...THE LOW LEVEL NE WINDS ARE TRYING TO DRAW COOLER AND DRIER AIR DOWN FROM THE NORTH. POISED TO MAKE THEIR WAY TOWARD THE CWFA LATER TODAY ARE TWO ADDITIONAL FEATURES. THE FIRST IS A WAVE OF ENERGY THAT CAN BE SEEN COOLING CLOUD TOPS FROM KS TO NW INDIANA. EVEN SOME CONVECTION IS OCCURRING EAST CENTRAL IL. THIS WAVE IS NOW EXPECTED TO BRING MORE PCPN INTO THE CWFA THIS MORNING. THEN LATER THIS AFTERNOON...THE MAIN WAVE THAT IS CURRENTLY OVER THE CENTRAL ROCKIES IS EXPECTED TO BRING THE MAIN SFC LOW THROUGH. AS THESE WAVES MOVE IN...ADDITIONAL WARM AND MOIST AIR ALOFT WILL SURGE NORTHWARD. IT LOOKS PER GFS SOUNDINGS THAT P-TYPE IS SIMILAR TO WHAT WAS IN THE PREVIOUS FORECAST...WITH A SLIGHT TREND TO THE NORTH EXPECTED. WITH THIS IN MIND...WE EXPECT THE BEST POTENTIAL FOR ICING TO NOW EXTEND FROM A MUSKEGON TO MOUNT PLEASANT LINE. NORTH OF THIS AREA...SNOW WILL BE THE PREDOMINATE P-TYPE. THERE IS STILL SOME POTENTIAL FOR ICING ROUGHLY ALONG INTERSTATE 96...BUT IT LOOKS AS IF THIS POTENTIAL WILL BE TEMPORARY AS TEMPS SHOULD WARM JUST ENOUGH BEFORE THE HEAVIER PCPN COMES IN LATER THIS AFTERNOON. THEREFORE WITH THESE CHANGES...WE HAVE ADJUSTED THE HEADLINES TO REFLECT THIS THINKING. WE HAVE REPLACED THE SRN PORTION OF THE PREVIOUS WARNING WITH A WINTER WEATHER ADVISORY. THIS WILL CONTINUE THROUGH TONIGHT TO COVER FREEZING PCPN THIS MORNING AND EARLY THIS AFTERNOON...THE SNOW AND BLOWING SNOW THIS EVENING...AND THE WIND ADVISORY POTENTIAL TONIGHT. THE WARNING REMAINS IN EFFECT FROM THE MUSKEGON TO MOUNT PLEASANT LINE...AND ALL WINTER WEATHER ADVISORIES HAVE BEEN DISCONTINUED SOUTH. A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTHERN TWO ROWS OF COUNTIES /PLEASE SEE BELOW FOR MORE DETAILS ON THIS/. KLAN IS SEEING A LITTLE LIGHT FREEZING DRIZZLE/RAIN CURRENTLY...HOWEVER THEY SHOULD CHANGE OVER SOON THIS MORNING WITH NO ACCUMULATION EXPECTED. THAT WILL HAVE TO BE MONITORED IN CASE THEY REMAIN BELOW FREEZING LONGER THAN EXPECTED. THUNDER STILL LOOKS POSSIBLE OVER THE SOUTHERN COUNTIES THIS AFTERNOON AND THIS EVENING AS THE MAIN SFC LOW MOVES IN...AND THE FAR SRN COUNTIES GET INTO THE WARM SECTOR. SHOWALTER INDICES FALL A LITTLE BELOW ZERO...SUPPORTING THE THUNDER IDEA. AS THE SFC LOW RACES EAST THIS EVENING...ALL PCPN WILL CHANGE OVER TO SNOW. IT LOOKS AS OF RIGHT NOW THAT THE DEEPEST WRAP AROUND MOISTURE SHOULD JUST CLIP THE NORTHERN SECTION OF THE CWFA. A COUPLE OF INCHES WILL BE POSSIBLE OVER THE NORTH WITH THE SYNOPTIC SNOW. ALSO THIS EVENING AND OVERNIGHT AS THE COLDER AIR THEN COMES IN...WINDS WILL LIKELY BECOME AN ISSUE AS 40 TO 45 KNOTS OF WIND AT 1 TO 2K FEET BLOW IN ON THE STRONG CAA. WITH THE WINDS EXPECTED TO BE THIS STRONG...WE HAVE ADDRESSED THIS IN A COUPLE OF WAYS WITH THE HEADLINES. WE HAVE ISSUED A WIND ADVISORY FOR THE SOUTHERN TWO ROWS OF COUNTIES WHERE NO WINTER WEATHER HEADLINES ARE IN EFFECT. FOR THE REMAINDER OF THE COUNTIES WITH SOME SORT OF HEADLINE...WE HAVE INCORPORATED THIS HAZARD IN ONGOING WINTER STORM WARNINGS AND WINTER WEATHER HEADLINES. IN ADDITION TO THE STRONG WINDS COMING IN ON THE CAA...LAKE EFFECT WILL BECOME A PLAYER AS NEGATIVE TEENS C MOVE IN ACROSS THE CWFA AT H850 AND LOW LEVEL WINDS BECOME NW. LIMITING FACTORS WITH THE LAKE EFFECT WILL BE THE STRONG WINDS WHICH SHOULD LIMIT ORGANIZATION...AND CRASHING INVERSION HEIGHTS SHOULD ALSO LIMIT VERTICAL GROWTH OF ANY SNOW SHOWERS. LAKE EFFECT WILL CONTINUE TO BE FOUND FROM FRI THROUGH SAT AS THE ARCTIC AIR WILL REMAIN IN PLACE. H850 TEMPS WILL REMAIN AT LEAST IN THE NEGATIVE TEENS C...WITH THE COLDEST AIR COMING IN FRI NIGHT WITH H850 TEMPS IN THE -20C TO -25C RANGE. SUBSIDENCE WILL CONTINUE TO BE A LIMITING FACTOR THROUGH THE PERIOD...AND A LACK OF GOOD CRYSTAL GROWTH DUE TO THE EXTREMELY COLD TEMPS WILL KEEP ACCUMULATIONS SOMEWHAT LIMITED. .LONG TERM... FOR SATURDAY NIGHT AND SUNDAY IT LOOKS LIKE SOME LIGHT LAKE EFFECT SNOW SHOWERS WILL CONTINUE AS THE CENTER OF THE ARCTIC HIGH PASSES BY TO THE SOUTH OF MICHIGAN. H8 TEMPS AROUND -15C OR SO AND A WESTERLY LOW LEVEL FLOW SHOULD MAINTAIN LAKE EFFECT CLOUDS AND SNOW SHOWERS DESPITE RATHER SHALLOW MOISTURE PROFILES. SOME ADDITIONAL LIGHT FLUFFY ACCUMULATIONS WILL BE POSSIBLE. LOW TEMPS COULD REALLY BOTTOM OUT IF SKIES MANAGE TO CLEAR INLAND. WILL CONTINUE TO ADVERTISE A CHANCE OF SNOW SHOWERS FOR MONDAY THROUGH WEDNESDAY AS CHILLY AIR MASS AND CYCLONIC WESTERLY FLOW PERSISTS. MODELS ARE NOT IN GOOD AGREEMENT REGARDING THE H5 FLOW PATTERN AND TIMING OF SHORTWAVES... BUT IT APPEARS ONE OR MORE TROUGHS COULD PIVOT THROUGH THE REGION EARLY NEXT WEEK AND ENHANCE SNOW SHOWER POTENTIAL. && .GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT ALONG AND NORTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT THROUGH 6 AM FRIDAY. WINTER WEATHER ADVISORY IN EFFECT FOR OTTAWA...KENT...IONIA... CLINTON...GRATIOT...AND MONTCALM COUNTIES THROUGH 6 AM FRI. WIND ADVISORY IN EFFECT FOR THE SOUTHERN TWO ROWS OF COUNTIES TONIGHT. GALE WARNING IN EFFECT THIS AFTERNOON THROUGH TONIGHT FOR THE ENTIRE NEARSHORE WATERS. && NJJ MEADE
Hazardous weather outlook, Feb 15, 7:15 AM EST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 715 AM EST WED FEB 15 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 715 AM EST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT 2 TO 4 INCHES OF SNOW IS EXPECTED TONIGHT NORTH OF A LINE FROM ROUGHLY HOLLAND TO ST JOHNS. A MIXTURE OF FREEZING RAIN AND SLEET IS LIKELY IN A BAND FROM SOUTH HAVEN TO HASTINGS TO LANSING... WITH SIGNIFICANT ICE ACCUMULATIONS POSSIBLE. PRIMARILY RAIN IS EXPECTED SOUTH OF A LINE FROM SOUTH HAVEN TO LANSING TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MAJOR WINTER STORM WILL IMPACT SOUTHWEST MICHIGAN THURSDAY AND THURSDAY NIGHT. STRENGTHENING LOW PRESSURE IS FORECAST TO TRACK FROM CENTRAL ILLINOIS TO SOUTHEAST MICHIGAN DURING THIS TIME. 6 OR MORE INCHES OF SNOW IS POSSIBLE ON THURSDAY AND THURSDAY NIGHT NORTH OF A LINE FROM MUSKEGON TO MOUNT PLEASANT. A SIGNIFICANT ICE STORM IS POSSIBLE JUST SOUTH OF THAT...TO A LINE EXTENDING FROM HOLLAND TO LANSING. PRIMARILY RAIN AND A FEW THUNDERSTORMS IS LIKELY SOUTH OF A HOLLAND TO LANSING LINE. THE MIXTURE OF PRECIPITATION WILL CHANGE OVER TO ALL SNOW THURSDAY NIGHT...WITH AREAS OF BLOWING SNOW POSSIBLE AS NORTH WINDS GUST TO 40 MPH. SHOULD SIGNIFICANT ICE ACCUMULATIONS TAKE PLACE FROM TONIGHT THROUGH THURSDAY NIGHT... THE STRONG WINDS ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM COULD KNOCK DOWN TREE LIMBS AND POWER LINES AND CAUSE WIDESPREAD POWER OUTAGES. BITTER COLD ARCTIC AIR WILL ARRIVE FRIDAY AND REMAIN OVER THE REGION THROUGH THE WEEKEND. SOME LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED... ALTHOUGH ACCUMULATIONS OVER THE WEEKEND SHOULD BE MINOR. THE SNOW SHOWERS WILL PROBABLY INCREASE IN COVERAGE AND INTENSITY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER WINTER WEATHER REPORTS SUCH AS PRECIPITATION TYPE AND SNOW AND ICE ACCUMULATION MEASUREMENTS WOULD BE VERY HELPFUL. USE OUR SPOTTER REPORT FORM AT WWW.WEATHER.GOV/GRR. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 5:16 AM EST | Winter Weather Advisory | GRR | Clinton, Gratiot, Ionia, Kent, Montcalm, Ottawa | 15 hr |
| Feb 16, 3:40 PM EST | Ice Storm Warning | GRR | Gratiot, Isabella, Kent, Montcalm, Muskegon, Ottawa | 6 hr |
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.